Thunderstorm Wind, Vilas
- When
- June 27, 2:45 PM CST
- Where
- Vilas County, Manitowish Waters
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.133, -89.883
A line of thunderstorms ahead of an approaching low pressure system downed trees as it moved through north central Wisconsin. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A line of thunderstorms ahead of an approaching low pressure system downed trees as it moved through north central Wisconsin. Numerous large pine trees, more than a foot in diameter, were toppled at Manitowish Waters (Vilas co.). Trees blown over by the storms blocked roads around Minocqua and Willow Reservoir in Oneida county and more trees were downed in Vilas county in the Arbor Vitae, Boulder Junction and Land O Lakes areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT MON JUN 27 2005 .SHORT TERM...TONIGHT/TUESDAY. SEVERE POTENTIAL TONIGHT AND PCPN CHCS FOR TUESDAY THE MAIN CHALLENGES. VERY WARM HUMID UNSTABLE AIRMASS OVER THE REGION WILL PROVIDE THE FUEL FOR APPROACHING FRONTAL BOUNDARY WHICH IS OVER CENTRAL MINNESOTA EARLY THIS AFTERNOON. THIS BOUNDARY IS PROGGED TO MOVE INTO THE FORECAST AREA OVERNIGHT. ISOLATED CONVECTION IS ALREADY OCCURING OVER PARTS OF CENTRAL WISCONSIN BUT AS OF 19Z STRUGGLING TO MAINTAIN DEVELOPMENT. THE LAKE BREEZE IS ALSO QUIET SO FAR THIS AFTERNOON AS WELL...CONVERGENCE APPEARS TO BE WEAK. WATCHES HAVE ALREADY BEEN POSTED FOR AREAS TO THE WEST NEAR THE FRONT...WITH A WATCH POSSIBLE LATER THIS AFTERNOON OVER MORE OF WISCONSIN. FREEZING LEVEL AND WET BULB TEMP FAIRLY HIGH...WOULD EXPECT MAIN THREAT TO BE DAMAGING WINDS IF STORMS DEVELOP. THE MODELS DIVERT ON SOLUTIONS FOR PCPN CHCS FOR TUESDAY DUE TO LOCATION OF THE BOUNDARY AND UPPER SHORTWAVES IN THE WESTERLY FLOW ALOFT. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FORECAST FOCUS CONTINUES TO BE ON PRECIPITATION CHANCES THROUGH THE PERIOD. LATEST MODELS ARE PRETTY INCONSISTANT IN HANDLING THE LOW PRESSURE SYSTEM AND ASSOCIATED PRECIPITATION WEDNESDAY AND THURSDAY. THE NAM MODEL IS THE QUICKEST OF ALL MODELS IN PUSHING THE LOW AND COLD FRONT THRU THE AREA BY WEDNESDAY EVENING. THE CANADIAN AND ECMWF ON THE OTHER HAND DO NOT BRING THE FRONT THRU UNTIL LATE IN THE DAY ON THURSDAY. GIVEN THE MODEL UNCERTAINTIES WILL LEAVE PRECIPITATION IN ALL OF THESE PERIODS AND LEAN TOWARDS THE SLOWER SOLUTION. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY AND SATURDAY WITH DRIER AND LESS HUMID AIR. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE AREA SATURDAY NIGHT WITH THE CHANCE FOR THUNDERSTORMS THRU MONDAY. ALTHOUGH THE NEW GFS AND CANADIAN MODELS HINT AT A DRY MONDAY WITH UNCERTAINTY THAT FAR OUT WILL LEAVE PRECIP IN THAT DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KURIMSKI WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT MON JUN 27 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT OVER ENTIRE AREA. WITH AN UNSTABLE AIR MASS IN PLACE OVER THE GREAT LAKES REGION...A COLD FRONT APPROACHING FROM THE WEST WILL HELP DEVELOP THUNDERSTORMS OVER MINNESOTA BEFORE TRACKING INTO WISCONSIN. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED STORMS MAY DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON OVER NORTHCENTRAL AND PARTS OF CENTRAL WISCONSIN. AN ISOLATED THUNDERSTORM MAY ALSO DEVELOP THIS AFTERNOON ALONG THE LAKE BREEZE OVER MANITOWOC...KEWAUNEE AND DOOR COUNTIES. A HOT AFTERNOON WILL OCCUR OVER LOCATIONS AWAY FROM THE BAY AND LAKE. TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S. THE COMBINATION OF THE HEAT AND HUMIDITY WILL CAUSE THE HEAT INDEX TO RISE INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON. A FEW LOCATIONS ACROSS CENTRAL WISCONSIN MAY EXPERIENCE HEAT INDEX READINGS A FEW DEGREES ABOVE 100 DEGREES FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO TONIGHT. LMZ521-522-541>543-564-281100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT OVER ENTIRE AREA. WITH AN UNSTABLE AIR MASS IN PLACE OVER THE GREAT LAKES REGION...A COLD FRONT APPROACHING FROM THE WEST WILL HELP DEVELOP THUNDERSTORMS OVER MINNESOTA BEFORE TRACKING INTO WISCONSIN. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED STORMS MAY DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON OVER NORTHCENTRAL AND PARTS OF CENTRAL WISCONSIN. AN ISOLATED THUNDERSTORM MAY ALSO DEVELOP THIS AFTERNOON ALONG THE LAKE BREEZE OVER MANITOWOC...KEWAUNEE AND DOOR COUNTIES. FREQUENT CLOUD TO WATER LIGHTNING STRIKES CAN ALSO BE EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE ENTIRE AREA. TDH WEATHER.GOV/GREENBAY
The Marquette radar (KMQT), 185 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458344, 5458345, 5458346, 5458392.